Universidad Complutense de Madrid
E-Prints Complutense

Multihomotopy, Čech Spaces of loops and Shape Groups

Impacto

Downloads

Downloads per month over past year

Rodríguez Sanjurjo, José Manuel (1994) Multihomotopy, Čech Spaces of loops and Shape Groups. Proceedings of the London Mathematical Society , 69 (2). pp. 330-344. ISSN 0024-6115

Official URL: http://www.journals.cambridge.org/journal_ProceedingsoftheLondonMathematicalSociety


URLURL Type
http://www.lms.ac.uk/Organisation


Abstract

Recently, the author has given an alternate (and intrinsic) description of the shape category of metric compacta, based on the notion of multi-nets F:X→Y. These are defined as sequences (Fk) of upper semicontinuous multivalued mappings Fk:X→Y, whose values Fk(x), x∈X, have diameters tending to 0. Shape morphisms X→Y are defined as homotopy classes of multi-nets [J. M. R. Sanjurjo, Trans. Amer. Math. Soc. 329 (1992), no. 2, 625–636. In the present paper the author considers the set N(X,Y) of all multi-nets and endows it with a T0-topology. It is proved that two multi-nets are homotopic if and only if they belong to the same path-component of N(X,Y). A certain subspace of N(I,X), I=[0,1], is the Čech space of loops Ωˇ(X,x0). Its path components can be identified with the first shape group πˇ1(X,x0). The author also shows that the nth shape group πˇn(X,x0) coincides with a certain subgroup of the fundamental group of the iterated loop space Ωˇn−1(X,x0). These results assume a simple form if they are applied to internally movable compacta [J. Dydak, Bull. Acad. Polon. Sci. Sér. Sci. Math. 27 (1979), no. 1, 107–110 and internal FANRs [V. F. Laguna and J. M. R. Sanjurjo, Topology Appl. 17 (1984), no. 2, 189–197. Finally, the author considers continuous flows π:M×R→M, where M is a locally compact ANR. It is proved that every asymptotically stable compact set X⊆M is shape dominated by a compact polyhedron, i.e., X is an FANR. In a remark the author points out that this theorem has also been obtained independently by B. Günther and J. Segal [Proc. Amer. Math. Soc. 119 (1993), no. 1, 321–329.


Item Type:Article
Uncontrolled Keywords:multi-net; upper-semicontinuous multi-valued maps; shape morphisms; shape groups; spaces of loops; Cech space of loops
Subjects:Sciences > Mathematics > Topology
ID Code:21920
Deposited On:18 Jun 2013 07:12
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page